Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Extreme Long-Term Fatigue with EntyVio / Remicade


03-25-2018, 11:11 PM   #1
dan.howard.c
 
Join Date: Mar 2018
Location: Toronto, Ontario
Extreme Long-Term Fatigue with EntyVio / Remicade

Hi there,

Quick summary of my post:
1) Do you think it's likely / possible that EntyVio is causing my fatigue?
2) Should I come off of EntyVio?

I was on Remicade May 2015 - Sept 2016 and have been on EntyVio since July 2016. Not that I was therefore off medication between Oct 2016 - June 2017

I have had really bad fatigue starting around January 2016, a few months after starting Remicade. I quit my job partially because I was so exhausted, and shortly after that point I blacked out at the wheel of my car and had a major accident. These days I need 10+ hours of sleep to feel even remotely well rested, but even still I feel exhausted every hour of every day. It's impossible to live life like this. I remember this past summer being better, during which I was not on any medication.

I did a few sleep tests, which showed that I have mild sleep apnea, but mild sleep apnea should not make me have fatigue this bad and my sleep docs are stumped. My crohn's is in remission, so similarly it's unlikely that's the cause of my fatigue. My iron levels, thyroid levels, etc. seem normal and I don't have TB or anything.

Is it possible or likely that EntyVio and Remicade are the culprits of my fatigue? I can't seem to find much official documentation online concerning this, but I have seen a few people ask about this issue on forums, and their symptoms sound similar to mine (there's a good one titled "Fatigue with Remicade" on healingwell.com by a user named nightrunner. I'd link it but this forum doesn't let me. If you're interested in reading it, google it). Most people's responses are that these drugs make you exhausted at first but gets better over time, but I'm the opposite and seem to be getting worse over time.

Further, do you think I should come off EntyVio? My current line of thinking is that even if there is a remote possibility that EntyVio is causing this fatigue, then it would be worth to come off of it. What do you think?

I have not spoken to my GI just yet about this. Want to get ammo before approaching him.

Thanks a lot for your time.
03-26-2018, 05:50 PM   #2
Maya142
Forum Monitor
 
Maya142's Avatar
My daughter got drug-induced lupus from Entyvio. It is much more common with Remicade and anti-TNFs, but she got it with Entyvio. She had extreme fatigue, a rash on her cheeks (butterfly rash) and awful joint pain. Her blood work showed a positive ANA and positive anti-histone antibodies, suggesting drug induced Lupus.

Once she stopped Entyvio, her symptoms slowly went away - within 3-4 months. The fatigue that made her feel like she had been run over by "a million trucks" went away. The horrible joint pain also got better.

Not sure this is your issue, but just wanted to mention it.
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
03-28-2018, 02:47 PM   #3
dan.howard.c
 
Join Date: Mar 2018
Location: Toronto, Ontario
My daughter got drug-induced lupus from Entyvio. It is much more common with Remicade and anti-TNFs, but she got it with Entyvio. She had extreme fatigue, a rash on her cheeks (butterfly rash) and awful joint pain.
Thanks for this Maya,

You know I did not consider lupus until now. I knew it was a side effect of these drugs but I kind of figured it would be more "obvious" if I had it. But I guess I don't know what could be more obvious than this fatigue. I have had a mild butterfly rash (it's not itchy, but it's been red for quite some time) and I have been having more back and joint pain for the past while (it's not horrible, but I did check if it was SpA because it was bad enough). I would be very happy if this was the explanation. I'll check with my doctor and see!
Reply

Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Extreme Long-Term Fatigue with EntyVio / Remicade
Thread Tools


All times are GMT -5. The time now is 06:09 PM.
Copyright 2006-2017 Crohnsforum.com